# SDR 97ZZZX1963

- Difficulty date: April 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5PP
- Make and model: Cessna 425
- Aircraft serial: 4250198
- System (JASC): 7110 · Engine Cowling System
- Part: Camloc
- Part number: 40S459B
- Condition: Failed
- Location: Engine Cowl
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF ENGINE COWL, ONE CAMLOC  DIFFICULT TO REMOVE.  CAMLOC FINALLY CAME OUT WHEN CROSS PIN FELL OUT.  THE CROSS PIN FELL INTO ENGINE INTAKE AIR PLENUM.  THE PIN WAS RECOVERED.  CAMLOC RECEPTACLE IS OF AN OPEN BACK TYPE AND LOCATED INSIDE INTAKE AIR PLENUM OF THE ENGINE.  IF PIN CAME OUT OR THE CAMLOC BROKE, THE PIECE WOULD LIKELY BE INGESTED BY ENGINE.  THIS CAMLOC ALSO SHOWED EVIDENCE OF POST MANUFACTURE STAKING TO RETAIN PIN.  CHANGE CAMLOC RECEPTACLES IN ENG INTAKE AIR PLENUM TO CLOSE BACK TYPE.  DO NOT TRY TO 'REPAIR' LOOSE PINS IN CAMLOCS, CHANGE CAMLOC INSTEAD.
